Alert archive / Colorado / Red Flag Warnings in 2014
Red Flag Warning 19, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 5, 2014, 11:23 AM MDT for 18 counties in Colorado. It took effect at May 6, 2014, 9:00 AM MDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2014, 11:23 AM MDT (17:23 UTC)
- In effect from
- May 6, 2014, 9:00 AM MDT
- Expired
- May 6, 2014, 10:00 PM MDT
- In force
- 13 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 66 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 5.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3926 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
967 WWUS85 KPUB 051723 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1123 AM MDT MON MAY 5 2014 ...A RED FLAG WARNING HAS BEEN ISSUED FOR GUSTY WINDS...LOW RELATIVE HUMIDITY LEVELS AND DRY FUELS...FROM 9 AM MDT TUESDAY TO 10 PM MDT TUESDAY FOR FOR FIRE WEATHER ZONES 222...224 ...226...227...228...229...230...231...232...233...234... 235...236 AND 237...WHICH INCLUDES ALL OF THE SOUTHEASTERN COLORADO PLAINS...THE INTERSTATE 25 CORRIDOR...THE SAN LUIS VALLEY AND FREMONT COUNTY... ...A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR GUSTY WINDS ...LOW RELATIVE HUMIDITY LEVELS AND DRY FUELS...FROM 9 AM MDT WEDNESDAY TO 10 PM MDT WEDNESDAY FOR FOR FIRE WEATHER ZONES 222...224...226...227...228...229...230...231...232...233 ...234...235...236 AND 237...WHICH INCLUDES ALL OF THE SOUTHEASTERN COLORADO PLAINS...THE INTERSTATE 25 CORRIDOR ...THE SAN LUIS VALLEY AND FREMONT COUNTY... COZ222-224-226>237-060930- /O.NEW.KPUB.FW.W.0019.140506T1500Z-140507T0400Z/ /O.NEW.KPUB.FW.A.0011.140507T1500Z-140508T0400Z/ FREMONT COUNTY-SAN LUIS VALLEY-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 1123 AM MDT MON MAY 5 2014 ...A RED FLAG WARNING IS IN EFFECT FROM 9 AM MDT TUESDAY TO 10 PM MDT TUESDAY FOR FOR FIRE WEATHER ZONES 222...224...226...227... 228...229...230...231...232...233...234...235...236 AND 237... ...A FIRE WEATHER WATCH IS IN EFFECT FROM 9 AM MDT WEDNESDAY THROUGH 10 PM MDT WEDNESDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY LEVELS AND DRY FUELS FOR FIRE WEATHER ZONES 222...224...226...227...228...229...230...231...232...233... 234...235...236 AND 237... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY LEVELS AND DRY FUELS...WHICH IS IN EFFECT FROM 9 AM MDT TUESDAY TO 10 PM MDT TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR GUSTY WINDS...LOW RELATIVE HUMIDITY LEVELS AND DRY FUELS IS IN EFFECT FROM 9 AM MDT WEDNESDAY THROUGH 10 PM WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONES 222...224...226...227... 228...229...230...231...232...233...234...235...236 AND 237. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH AT TIMES. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
5 follow-up statements
810 WWUS85 KPUB 052112 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 312 PM MDT MON MAY 5 2014 ...A RED FLAG WARNING HAS BEEN ISSUED FOR GUSTY WINDS...LOW RELATIVE HUMIDITY LEVELS AND DRY FUELS...FROM 9 AM MDT TUESDAY TO 10 PM MDT TUESDAY FOR FIRE WEATHER ZONES 222...224 ...226... 227...228...229...230...231...232...233...234... 235...236 AND 237...WHICH INCLUDES ALL OF THE SOUTHEASTERN COLORADO PLAINS... THE INTERSTATE 25 CORRIDOR...THE SAN LUIS VALLEY AND FREMONT COUNTY... ...A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR GUSTY WINDS ... LOW RELATIVE HUMIDITY LEVELS AND DRY FUELS...FROM 9 AM MDT WEDNESDAY TO 10 PM MDT WEDNESDAY FOR FIRE WEATHER ZONES 222... 224...226...227...228...229...230...231...232...233 ...234... 235...236 AND 237...WHICH INCLUDES ALL OF THE SOUTHEASTERN COLORADO PLAINS...THE INTERSTATE 25 CORRIDOR ...THE SAN LUIS VALLEY AND FREMONT COUNTY... COZ222-224-226>237-061315- /O.CON.KPUB.FW.W.0019.140506T1500Z-140507T0400Z/ /O.CON.KPUB.FW.A.0011.140507T1500Z-140508T0400Z/ FREMONT COUNTY-SAN LUIS VALLEY-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 312 PM MDT MON MAY 5 2014 ...A RED FLAG WARNING IS IN EFFECT FROM 9 AM TO 10 PM MDT TUESDAY FOR FOR FIRE WEATHER ZONES 222...224...226...227...228... 229...230...231...232...233...234...235...236 AND 237... ...A FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY LEVELS AND DRY FUELS FOR FIRE WEATHER ZONES 222...224...226... 227...228...229...230...231...232...233...234...235...236 AND 237... * AFFECTED AREA...FIRE WEATHER ZONES 222...224...226...227... 228...229...230...231...232...233...234...235...236 AND 237. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
320 WWUS85 KPUB 060955 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 355 AM MDT TUE MAY 6 2014 ...A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY LEVELS AND DRY FUELS...REMAINS IN EFFECT FROM 9 AM MDT TO 10 PM MDT TODAY FOR FIRE WEATHER ZONES 222...224...226...227...228... 229...230...231...232...233...234...235...236 AND 237...WHICH INCLUDES ALL OF THE SOUTHEASTERN COLORADO PLAINS...THE INTERSTATE 25 CORRIDOR...THE SAN LUIS VALLEY AND FREMONT COUNTY... ...A RED FLAG WARNING HAS ALSO BEEN ISSUED FOR GUSTY WINDS...LOW RELATIVE HUMIDITY LEVELS AND DRY FUELS...FROM 9 AM MDT TO 10 PM MDT WEDNESDAY FOR FIRE WEATHER ZONES 222...224...226...227... 228...229...230...231...232...233 ...234... 235...236 AND 237...WHICH INCLUDES ALL OF THE SOUTHEASTERN COLORADO PLAINS...THE INTERSTATE 25 CORRIDOR...THE SAN LUIS VALLEY AND FREMONT COUNTY... COZ222-224-226>237-070200- /O.UPG.KPUB.FW.A.0011.140507T1500Z-140508T0400Z/ /O.NEW.KPUB.FW.W.0020.140507T1500Z-140508T0400Z/ /O.CON.KPUB.FW.W.0019.140506T1500Z-140507T0400Z/ FREMONT COUNTY-SAN LUIS VALLEY-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 355 AM MDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 222...224...226... 227...228...229...230...231...232...233...234...235...236 AND 237... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...224...226...227...228...229...230...231... 232...233...234...235...236 AND 237... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 9 AM TO 10 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 222...224...226...227... 228...229...230...231...232...233...234...235...236 AND 237. * WINDS...TODAY...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. ON WEDNESDAY...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...5 TO 10 PERCENT BOTH THIS AFTERNOON AND AGAIN WEDNESDAY AFTERNOON. * IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
604 WWUS85 KPUB 062145 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 345 PM MDT TUE MAY 6 2014 ...A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY LEVELS AND DRY FUELS...REMAINS IN EFFECT UNTIL 10 PM MDT TODAY FOR FIRE WEATHER ZONES 222...224...226...227...228... 229...230...231...232...233...234...235...236 AND 237...WHICH INCLUDES ALL OF THE SOUTHEASTERN COLORADO PLAINS...THE INTERSTATE 25 CORRIDOR...THE SAN LUIS VALLEY AND FREMONT COUNTY... ...A RED FLAG WARNING ALSO REMAINS IN EFFECT FOR GUSTY WINDS...LOW RELATIVE HUMIDITY LEVELS AND DRY FUELS...FROM 9 AM MDT TO 10 PM MDT WEDNESDAY FOR FIRE WEATHER ZONES 222...224...226...227... 228...229...230...231...232...233 ...234... 235...236 AND 237... WHICH INCLUDES ALL OF THE SOUTHEASTERN COLORADO PLAINS...THE INTERSTATE 25 CORRIDOR...THE SAN LUIS VALLEY AND FREMONT COUNTY... COZ222-224-226>237-071345- /O.CON.KPUB.FW.W.0019.000000T0000Z-140507T0400Z/ /O.CON.KPUB.FW.W.0020.140507T1500Z-140508T0400Z/ FREMONT COUNTY-SAN LUIS VALLEY-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 345 PM MDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...224...226...227...228...229...230...231... 232...233...234...235...236 AND 237... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...224...226...227...228...229...230...231... 232...233...234...235...236 AND 237... * AFFECTED AREA...FIRE WEATHER ZONES 222...224...226...227... 228...229...230...231...232...233...234...235...236 AND 237. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
287 WWUS85 KPUB 062302 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 502 PM MDT TUE MAY 6 2014 ...A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY LEVELS AND DRY FUELS...REMAINS IN EFFECT UNTIL 10 PM MDT TODAY FOR FIRE WEATHER ZONES 222...224...226...227...228... 229...230... 231...232...233...234...235...236 AND 237...WHICH INCLUDES ALL OF THE SOUTHEASTERN COLORADO PLAINS...THE INTERSTATE 25 CORRIDOR... THE SAN LUIS VALLEY AND FREMONT COUNTY... ...A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY LEVELS AND DRY FUELS IS NOW IN EFFECT UNTIL 10 PM MDT TODAY FOR FIRE WEATHER ZONES 221 AND 225...WHICH INCLUDES TELLER COUNTY ALONG WITH THE SANGRE DE CRISTO AND WET MOUNTAIN RANGES AND THE WET MOUNTAIN VALLEY... ...A RED FLAG WARNING ALSO REMAINS IN EFFECT FOR GUSTY WINDS... LOW RELATIVE HUMIDITY LEVELS AND DRY FUELS...FROM 9 AM MDT TO 10 PM MDT WEDNESDAY FOR FIRE WEATHER ZONES 222...224...226... 227... 228...229...230...231...232...233 ...234... 235...236 AND 237... WHICH INCLUDES ALL OF THE SOUTHEASTERN COLORADO PLAINS... THE INTERSTATE 25 CORRIDOR...THE SAN LUIS VALLEY AND FREMONT COUNTY... ...A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY LEVELS AND DRY FUELS...FROM 9 AM MDT TO 10 PM MDT WEDNESDAY FOR FIRE WEATHER ZONES 221 AND 225...WHICH INCLUDES TELLER COUNTY ALONG WITH THE SANGRE DE CRISTO AND WET MOUNTAIN RANGES AND THE WET MOUNTAIN VALLEY... COZ221-225-071515- /O.EXA.KPUB.FW.W.0019.000000T0000Z-140507T0400Z/ /O.EXA.KPUB.FW.W.0020.140507T1500Z-140508T0400Z/ TELLER COUNTY/RAMPART RANGE-SOUTHERN FRONT RANGE- 502 PM MDT TUE MAY 6 2014 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221 AND 225... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221 AND 225... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 9 AM TO 10 PM MDT WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONES 221 AND 225. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...5 TO 10 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ222-224-226>237-071515- /O.CON.KPUB.FW.W.0019.000000T0000Z-140507T0400Z/ /O.CON.KPUB.FW.W.0020.140507T1500Z-140508T0400Z/ FREMONT COUNTY-SAN LUIS VALLEY-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 502 PM MDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...224...226...227...228...229...230...231... 232...233...234...235...236 AND 237... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...224...226...227...228...229...230...231... 232...233...234...235...236 AND 237... * AFFECTED AREA...FIRE WEATHER ZONES 222...224...226...227... 228...229...230...231...232...233...234...235...236 AND 237. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...5 TO 10 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
391 WWUS85 KPUB 070346 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 946 PM MDT TUE MAY 6 2014 ...A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY LEVELS AND DRY FUELS REMAINS IN EFFECT FROM 9 AM MDT TO 10 PM MDT WEDNESDAY FOR FIRE WEATHER ZONES 221...222 AND 224 THROUGH 237...WHICH INCLUDES THE SAN LUIS VALLEY...SOUTHEAST MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS... COZ221-222-224>237-072000- /O.EXP.KPUB.FW.W.0019.000000T0000Z-140507T0400Z/ /O.CON.KPUB.FW.W.0020.140507T1500Z-140508T0400Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY- SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 946 PM MDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221...222...224...225...226...227...228...229... 230...231...232...233...234...235...236 AND 237... ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221...222...224...225...226...227...228...229...230...231...232... 233...234...235...236 AND 237... * AFFECTED AREA...FIRE WEATHER ZONES 221...222...224...225... 226...227...228...229...230...231...232...233...234...235... 236 AND 237. * WINDS...SOUTHWEST WILL INCREASE AGAIN TO AROUND 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ON WEDNESDAY. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 5, 4:39 AM MDT, 6 hours 44 minutes earlier.
Area forecast discussion, May 5, 4:39 AM MDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 439 AM MDT MON MAY 5 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 339 AM MDT MON MAY 5 2014 ...UNSEASONABLY WARM TEMPERATURES TO CONTINUE... CURRENT WATER VAPOR IMAGERY CONTINUES TO INDICATE MODERATE WESTERLY LOW ALOFT ACROSS THE REGION WITH SHORT WAVE ENERGY TRANSLATING ACROSS THE NORTHERN ROCKIES AND INTO THE NORTHERN HIGH PLAINS AS A BROAD UPPER TROUGH CONTINUES TO DIG INTO THE PAC NORTHWEST COAST. WESTERLY FLOW ALOFT KEEPING LEE TROUGH IN PLACE ACROSS THE I-25 CORRIDOR WITH BREEZY WESTERLY WINDS KEEPING TEMPERATURES IN THE MID 50S TO MID 60S...ESPECIALLY AREAS ALONG AND WEST OF THE I-25 CORRIDOR....AT THIS TIME. FURTHER EAST ACROSS THE PLAINS...A WEAK BACKDOOR COLD FRONT HAS PUSHED ACROSS NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS WITH DEW PTS IN 40S EAST OF THE BOUNDARY AND MAINLY TEENS AND 20S WEST. WATER VAPOR AND REGIONAL SATELLITE DATA CONTINUES TO INDICATE MID AND UPPER LEVEL MOISTURE STREAMING ACROSS THE NORTHERN AND CENTRAL ROCKIES WITH DRIER AIR ACROSS THE SOUTHERN ROCKIES AT THIS TIME. TODAY AND TONIGHT...LATEST MODELS REMAIN CONSISTENT WITH THE BRISK WESTERLY FLOW ALOFT MODERATING AND BECOMING MORE SOUTHWEST THROUGH THE LATE MORNING AND EARLY AFTERNOON...WITH SOUTHWEST FLOW ALOFT THEN SLOWLY INCREASING THROUGH TONIGHT AS THE PAC NORTHWEST UPPER TROUGH CONTINUES TO DIG INTO THE GREAT BASIN. WITH THAT SAID SHOULD SEE POCKETS OF BREEZY WESTERLY WINDS OF 15 TO 30 MPH...ESPECIALLY ALONG AND WEST OF THE I-25 CORRIDOR...EARLY THIS MORNING DIMINISHING THROUGH THE LATE MORNING...WITH SFC WINDS BECOMING MORE SOUTH TO SOUTHWEST IN THE 10 TO 20 MPH RANGE INTO THE AFTERNOON. THIS WILL KEEP POCKETS OF CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA EARLY THIS MORNING...THOUGH WITH THE ISOLATED NATURE AND EXPECTED DECREASING WINDS...WILL NOT ISSUE ANY FIRE HIGHLIGHTS AT THIS TIME. TEMPERATURES ALOFT HAVE COOLED SLIGHTLY...THOUGH WITH THE WARM START TO THE DAY AND DECREASING CLOUDS THROUGH THE MORNING...SHOULD SEE HIGHS AT OR ONLY SLIGHTLY COOLER THAN YESTERDAY...WHICH WILL BE SOME 10 TO 15 DEGREES ABOVE SEASONAL AVERAGES. ANOTHER NIGHT OF MILD OVERNIGHT TEMPERATURES EXPECTED WITH LOWS IN THE MID 40S TO MID 50S ACROSS THE LOWER ELEVATIONS AND MAINLY 30S AND 40S ACROSS THE HIGHER TERRAIN. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 339 AM MDT MON MAY 5 2014 WEAK SURFACE BOUNDARY OVER THE EASTERN PLAINS EARLY TUESDAY MORNING LIFTS NORTHEAST BY AFTERNOON AS SOUTHWEST FLOW INCREASES ACROSS THE AREA. WINDS ALOFT TUE AFTERNOON AREN'T PARTICULARLY STRONG (20-30 KTS)...BUT MAY BE ENOUGH TO CREATE CRITICAL/NEAR CRITICAL FIRE WEATHER CONDITIONS MANY AREAS AS WARM AND VERY DRY AIR MASS PERSISTS. UPPER LOW THEN LIFTS NORTHEASTWARD THROUGH THE GREAT BASIN TUE NIGHT INTO WED...WHILE SURFACE FRONT REMAINS HUNG UP OVER NERN CO. AS THE MID LEVEL LOW EJECTS LATE WED...DRY SLOT AND STRONG SOUTHWEST WINDS WRAP AROUND THE SYSTEM...CREATING STRONG WINDS AND DANGEROUS FIRE WEATHER CONDITIONS ACROSS MOST OF SOUTHERN COLORADO BY WED AFTERNOON. HIGHER TERRAIN MAY SEE SOME -SHRA/ISOLATED -TSRA LATE WED AS TROUGH APPROACHES...WITH A CHANCE OF A FEW -TSRA ON THE PLAINS NORTH OF THE ARKANSAS RIVER WED NIGHT AS FRONT DROPS SOUTH. MAIN LOW THEN LIFTS INTO THE CENTRAL PLAINS THU...KEEPING BEST DYNAMIC LIFT AND WRAP-AROUND PRECIP MAINLY NORTH OF THE AREA. SECONDARY TROUGH AND WEAK POST FRONTAL UPSLOPE WILL HELP PRODUCE SOME SHOWERS OVER THE MOUNTAINS AND ADJACENT PLAINS THU AFTERNOON/EVENING...WITH JUST ENOUGH INSTABILITY FOR A RUMBLE OF THUNDER AS WELL. MUCH COOLER ALL AREAS THU AS MAX TEMPS WILL COOL SOME 20F VERSUS WED READINGS. FLAT WESTERLY FLOW WILL THEN DEVELOP FROM FRI INTO SUN...WITH SEVERAL WEAK DISTURBANCES KEEPING THE CHANCE FOR AFTERNOON/EVENING CONVECTION GOING OVER THE MOUNTAINS EACH DAY. MAX TEMPERATURES WILL GRADUALLY CLIMB THROUGH THE WEEKEND...WITH READINGS BACK ABOVE AVERAGE BY SUN. MODEL TIMING DIFFERENCES THEN DEVELOP EARLY NEXT WEEK...WITH ECMWF MUCH FASTER THAN GFS REGARDING NEXT MAJOR TROUGH DROPPING SOUTHEASTWARD FROM THE NORTHERN ROCKIES. CURRENT GRIDS WON'T JUMP ON THE WETTER/COLDER ECMWF SOLUTION FOR MON YET...BUT BEARS WATCHING. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 339 AM MDT MON MAY 5 2014 VFR CONDITIONS TO PERSIST OVER THE NEXT 24 HOURS AT COS...PUB AND ALS WITH SOUTH TO SOUTHWEST WINDS OF 10-20KTS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MW LONG TERM...PETERSEN AVIATION...MW
Hazardous weather outlook, May 5, 6:15 AM MDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 615 AM MDT MON MAY 5 2014 COZ058>089-093>099-061215- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 615 AM MDT MON MAY 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FIRE DANGER WILL BECOME ELEVATED TUESDAY AND WEDNESDAY...AS WARM AND DRY AIR STAYS IN PLACE OVER SOUTHERN COLORADO...AND SOUTHWESTERLY WINDS INCREASE AHEAD OF AN APPROACHING STORM SYSTEM. AREAS WITH DRY FUELS WILL CONTINUE TO BE SUSCEPTIBLE TO NEW FIRE STARTS AND RAPID GROWTH. THIS STORM SYSTEM WILL MOVE ACROSS THE STATE WEDNESDAY AND THURSDAY...BRINGING CHANCES FOR RAIN SHOWERS AND HIGH ELEVATION SNOW SHOWERS...ALONG WITH A FEW POSSIBLE THUNDERSTORMS. THE MAIN THREAT FROM ANY STORMS WHICH DO DEVELOP WOULD BE CLOUD TO GROUND LIGHTNING. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE FRIDAY THROUGH MONDAY OVER THE MOUNTAINS...WITH CLOUD TO GROUND LIGHTNING THE THREAT FROM ANY STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 23/10
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 11:23 AM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Crowley and 10 more | 17 hr |
Nearby
Red Flag Warnings in Colorado, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.